Alert archive / Indiana / Beach Hazards Statements in 2014

Beach Hazards Statement 4, NWS Chicago, IL

July 14, 2014Lake County, Porter County, Indiana

NWS Chicago, IL issued this beach hazards statement at Jul 14, 2014, 3:43 AM CDT for Lake County, Porter County, Indiana. It took effect at Jul 14, 2014, 10:00 PM CDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Jul 14, 2014, 3:43 AM CDT (08:43 UTC)
In effect from
Jul 14, 2014, 10:00 PM CDT
Expired
Jul 16, 2014, 4:00 AM CDT
In force
30 hr
Issued by
NWS Chicago, IL

Counties Lake County, IN, Porter County, IN

The radar

The Chicago radar (KLOT), 73 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.7 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2014-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 86 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2014-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
86 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
1230 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

212 
WHUS43 KLOT 140843
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
343 AM CDT MON JUL 14 2014

INZ001-002-141645-
/O.NEW.KLOT.BH.S.0004.140715T0300Z-140715T1800Z/
LAKE IN-PORTER-
343 AM CDT MON JUL 14 2014

...BEACH HAZARDS STATEMENT IN EFFECT FROM THIS EVENING THROUGH
TUESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A BEACH
HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN
EFFECT FROM THIS EVENING THROUGH TUESDAY AFTERNOON. 

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...4 TO 6 FT.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A
STRONG SWIMMER QUICKLY. 

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE
CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. RIP CURRENTS
AND STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER. 

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS.

IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE
SUBJECT TO ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE
DIRECTION.

&&

$$

KMD

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

THEN AFTER DOING THE SURVEY VISIT US AT HTTP://WEATHER.GOV/CHICAGO

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
7 follow-up statements
924 
WHUS43 KLOT 141515
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
1015 AM CDT MON JUL 14 2014

INZ001-002-142315-
/O.CON.KLOT.BH.S.0004.140715T0300Z-140715T1800Z/
LAKE IN-PORTER-
1015 AM CDT MON JUL 14 2014

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 10 PM CDT THIS
EVENING THROUGH TUESDAY AFTERNOON...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...4 TO 6 FT WITH OCCASIONAL WAVES TO 8 FT. 

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A
STRONG SWIMMER QUICKLY.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE
CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. RIP CURRENTS
AND STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS.

IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE
SUBJECT TO ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE
DIRECTION.

&&

$$

KREIN

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

THEN AFTER DOING THE SURVEY VISIT US AT HTTP://WEATHER.GOV/CHICAGO

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
008 
WHUS43 KLOT 142159
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
459 PM CDT MON JUL 14 2014

INZ001-002-150600-
/O.EXT.KLOT.BH.S.0004.140715T0300Z-140716T0300Z/
LAKE IN-PORTER-
459 PM CDT MON JUL 14 2014

...BEACH HAZARDS STATEMENT NOW IN EFFECT FROM 10 PM CDT THIS
EVENING THROUGH TUESDAY EVENING...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...4 TO 7 FT.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A
STRONG SWIMMER QUICKLY.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE
CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. RIP CURRENTS
AND STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS.

IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE
SUBJECT TO ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE
DIRECTION.

&&

$$

MTF

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

THEN AFTER DOING THE SURVEY VISIT US AT HTTP://WEATHER.GOV/CHICAGO

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
455 
WHUS43 KLOT 150300
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
1000 PM CDT MON JUL 14 2014

INZ001-002-151100-
/O.CON.KLOT.BH.S.0004.000000T0000Z-140716T0300Z/
LAKE IN-PORTER-
1000 PM CDT MON JUL 14 2014

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY
EVENING...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...4 TO 7 FT.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A
STRONG SWIMMER QUICKLY.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE
CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. RIP CURRENTS
AND STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS.

IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE
SUBJECT TO ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE
DIRECTION.

&&

$$

MTF

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

THEN AFTER DOING THE SURVEY VISIT US AT HTTP://WEATHER.GOV/CHICAGO

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
186 
WHUS43 KLOT 150805
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
305 AM CDT TUE JUL 15 2014

INZ001-002-151615-
/O.CON.KLOT.BH.S.0004.000000T0000Z-140716T0300Z/
LAKE IN-PORTER-
305 AM CDT TUE JUL 15 2014

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...4 TO 7 FT.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A
STRONG SWIMMER QUICKLY.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE
CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. RIP CURRENTS
AND STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS.

IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE
SUBJECT TO ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE
DIRECTION.

&&

$$

RATZER

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

THEN AFTER DOING THE SURVEY VISIT US AT HTTP://WEATHER.GOV/CHICAGO

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
235 
WHUS43 KLOT 151427
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
927 AM CDT TUE JUL 15 2014

INZ001-002-152230-
/O.CON.KLOT.BH.S.0004.000000T0000Z-140716T0300Z/
LAKE IN-PORTER-
927 AM CDT TUE JUL 15 2014

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...4 TO 7 FT WITH OCCASIONAL WAVES TO 9 FT. 

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A
STRONG SWIMMER QUICKLY.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE
CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. RIP CURRENTS
AND STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS.

IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE
SUBJECT TO ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE
DIRECTION.

&&

$$

KREIN

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

THEN AFTER DOING THE SURVEY VISIT US AT HTTP://WEATHER.GOV/CHICAGO

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
731 
WHUS43 KLOT 152004
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
304 PM CDT TUE JUL 15 2014

INZ001-002-160300-
/O.CON.KLOT.BH.S.0004.000000T0000Z-140716T0300Z/
LAKE IN-PORTER-
304 PM CDT TUE JUL 15 2014

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...3 TO 6 FT WITH OCCASIONAL WAVES TO 8 
  FT.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A
STRONG SWIMMER QUICKLY.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE
CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. RIP CURRENTS
AND STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS.

IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE
SUBJECT TO ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE
DIRECTION.

&&

$$

KREIN

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

THEN AFTER DOING THE SURVEY VISIT US AT HTTP://WEATHER.GOV/CHICAGO

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
380 
WHUS43 KLOT 160231
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
931 PM CDT TUE JUL 15 2014

INZ001-002-160900-
/O.EXT.KLOT.BH.S.0004.000000T0000Z-140716T0900Z/
LAKE IN-PORTER-
931 PM CDT TUE JUL 15 2014

...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 4 AM CDT
WEDNESDAY...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...3 TO 6 FT WITH OCCASIONAL WAVES TO 8 
  FT. 

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A
STRONG SWIMMER QUICKLY.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE
CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. RIP CURRENTS
AND STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS.

IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE
SUBJECT TO ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE
DIRECTION.

&&

$$

RODRIGUEZ

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

THEN AFTER DOING THE SURVEY VISIT US AT HTTP://WEATHER.GOV/CHICAGO

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at Jul 14, 3:36 AM CDT, 7 minutes earlier.

Area forecast discussion, Jul 14, 3:36 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
336 AM CDT MON JUL 14 2014

.DISCUSSION...
755 PM CDT

ANY CHANGES MADE TO THE GOING FORECAST WERE SMALL AND BASED ON
OBSERVATIONAL TRENDS. CONTINUE TO SEE SCATTERED SHOWERS FOCUSED
ALONG THE CONVERGENCE OF THE COOL FRONT. THESE WEAK SHOWERS ARE
ABLE TO PRODUCE SOME MINI-GUST FRONTS DUE TO STEEPENED LOW-LEVEL
LAPSE RATES AS SEEN ON THE 00Z DVN SOUNDING...WITH SOME 25-30 MPH
GUSTS NEAR THESE BASED ON OBSERVATIONS INCLUDING HERE AT THE WFO
WHERE ONE SUCH SHOWER JUST MOVED OVER. WITH THE LOSS OF HEATING
AND AS A SHEARED MID-LEVEL WAVE OVER THE AREA DEPARTS...THESE
SHOWERS SHOULD CONTINUE TO SHOW A DISSIPATING TREND AS THE MOVE
SOUTHEAST.

HAVE MADE SOME ADJUSTMENTS TO HOURLY FORECAST TEMPERATURES BASED
ON COOLING/WET- BULBING CAUSED BY THE SPOTTY SHOWERS. NO
ADJUSTMENTS MADE TO LOWS THOUGH WHICH LOOK ON TRACK. LATE TONIGHT
THERE REMAINS A SMALL CHANCE FOR A LIGHT SHOWER OR TWO AS ANOTHER
SHEARED WAVE MOVES ALONG THE MID-LEVEL BAROCLINIC ZONE AHEAD OF
THE ANOMALOUSLY DEEP UPPER TROUGH SINKING SOUTH OUT OF CANADA.
CHANCE REMAINS LOW ENOUGH NOT TO INCLUDE IN OVERNIGHT FORECAST AT
THIS TIME.

MTF

//PREV DISCUSSION...
330 PM CDT

MAIN FORECAST CONCERNS/CHALLENGES ARE WITH PRECIP TRENDS TONIGHT
THROUGH MONDAY...AS WELL AS COOLING TRENDS THROUGH MID WEEK.

THE DEPARTING FRONT THIS MORNING MADE WAY FOR A CLEARING TREND
TODAY WITH CLEAR TO PARTLY CLOUDY SKIES OBSERVED ACROSS THE AREA.
DESPITE SOME WEAKER CAA TODAY...TEMPERATURES WERE STILL ABLE TO
REBOUND INTO THE LOW TO MID 80S WITH A WARMER AND MOIST
ENVIRONMENT STILL IN PLACE THIS AFTERNOON. AM MONITORING RADAR
IMAGERY THIS AFTERNOON AS ISOLATED SHOWERS CONTINUE TO DEVELOP OUT
AHEAD OF APPROACHING SURFACE TROUGH SITUATED FROM IOWA NORTHEAST
INTO WISCONSIN. THIS ACTIVITY REMAINS ISOLATED WITH THUNDER
CURRENTLY NOT BEING OBSERVED. AS THIS TROUGH SLOWLY DIPS
SOUTH...OBSERVED SPEED MAX OVER IOWA WILL SHIFT OVERHEAD THROUGH
EARLY EVENING. THIS COULD AID IN FURTHER DEVELOPMENT OF THESE
SHOWERS INTO THE EARLY EVENING ACROSS NORTH CENTRAL AND NORTHEAST
ILLINOIS...BUT STILL AM ANTICIPATING THEM TO REMAIN MORE ISOLATED.
OVERALL FORCING WILL REMAIN WEAK AND WITH LOW LEVEL LAPSE RATES
EXPECTED TO MODERATE...DONT ANTICIPATE MUCH IN TERMS OF THUNDER.
IF ANY THUNDER DOES OCCUR IT WILL CONSIST OF A RUMBLE OF THUNDER
OR TWO AND BE CONFINED ACROSS THE WESTERN CWA...WHERE HIGHER
DEWPOINT AXIS RESIDES.

ANY LINGERING SHOWERS THIS EVENING WILL DIMINISH AS THEY DRIFT
SOUTHEAST THROUGH NORTHEAST ILLINOIS...AND WITH DRY CONDITIONS
EXPECTED TO PREVAIL FOR THE REMAINDER OF THE EVENING. CONFIDENCE
DOES LOWER WITH REGARD TO PRECIP TRENDS LATER TONIGHT INTO EARLY
MONDAY MORNING...WITH GUIDANCE VARYING WITH DEGREE OF FORCING WITH
APPROACHING MID/UPPER LEVEL FEATURES AND WITH THE APPROACHING COLD
FRONT. AS THESE FEATURES ARRIVE LATER TONIGHT...LARGE SCALE ASCENT
WILL OF COURSE BE INCREASING BUT IT DOES APPEAR IS IF THE BETTER
FORCING SHOULD REMAIN TO THE WEST OF THE CWA FOR MOST OF THE
NIGHT. HAVE GONE WITH A DRY FORECAST LATER TONIGHT...BUT WILL NEED
TO MONITOR TRENDS FOR POSSIBLE EARLY TIMING OF SHOWERS. IF THE
ARRIVAL DOES COME EARLIER THAN EXPECTED...NORTH CENTRAL ILLINOIS
WILL BE THE LOCATION TO POSSIBLY OBSERVE THESE SHOWERS. THIS
TIMING DIFFERENCES COULD PLAY INTO MONDAY POP FORECAST AS
WELL...ESPECIALLY WITH THE FRONT PUSHING SOUTH THROUGH THE CWA AND
WITH AN APPROACHING LARGE UPPER LEVEL LOW DIPPING SOUTH THROUGH
THE UPPER MIDWEST. BEST CHANCES FOR PRECIP ON MONDAY WILL LIKELY
BE BY EARLY AFTERNOON WITH DIURNAL SHOWER DEVELOPMENT EXPECTED
POST FROPA ACROSS NORTH CENTRAL ILLINOIS AND WITH BETTER
DEVELOPMENT LIKELY OUT AHEAD OF FRONT ACROSS EAST CENTRAL ILLINOIS
AND NORTHWEST INDIANA. NARROW RIBBON OF INSTABILITY ALONG WITH
SLIGHTLY HIGHER DEWPOINTS COULD AID FOR SOME THUNDERSTORM
DEVELOPMENT OUT AHEAD OF FRONT...BUT AM NOT OVERLY EXCITED FOR
THUNDER AS INSTABILITY WILL REMAIN WEAK.

PRECIP TO EXIT THROUGH MONDAY EVENING...WITH MUCH COLDER AIRMASS
FILTERING SOUTH WHILE LARGE UPPER LEVEL LOW MOVES OVERHEAD. AFTER
MID TO UPPER 70S TEMPS ON MONDAY...EXPECT COOLING TREND TO AROUND
70 DEGREES ON TUESDAY AND WEDNESDAY WHILE NIGHT TIME LOWS DROP
INTO THE 50S. POSSIBLE SCATTERED SHOWERS ON TUESDAY AS CYCLONIC
FLOW STILL IN PLACE BUT WITH DRY CONDITIONS EXPECTED THROUGH THE
REST OF THE WORK WEEK.

RODRIGUEZ

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 06Z...

* SLIGHT CHANCE FOR SHOWERS THIS MORNING...SLIGHTLY BETTER CHANCES
  THIS AFTERNOON. POSSIBLY AN ISOLATED THUNDERSTORM NEAR MDW
* GUSTY NW WINDS THIS AFTERNOON

KMD

//DISCUSSION...UPDATED 06Z...

WEAK COLD FRONT STILL DROPPING SOUTH THROUGH THE AREA EARLY THIS
MORNING AHEAD OF A LARGE UPPER LEVEL LOW DIVING SOUTH FROM
NORTHERN MINNESOTA. NW WINDS BEHIND THE FRONT WHILE MDW SOUTH AND
EAST TO NW INDIANA HANG ONTO SW WINDS THOUGH EXPECT WITH
DECOUPLING THAT WINDS WILL SLACKEN MORE.

NOT MUCH ACTIVITY ON THE RADAR IN IOWA WHERE MODELS ARE SUGGESTING
SOME LIGHT SHOWERS THIS MORNING AFTER 12Z...AND EVEN IF ANYTHING
WERE TO FORM THIS MORNING IT WOULD BE LOW IMPACT AND WOULD JUST
SEE AN INCREASE IN MID LEVEL CLOUDS. AS THE LOW SINKS FARTHER
SOUTH THERE MAY ALSO BE SOME SHOWER ACTIVITY THIS
AFTERNOON. WILL REASSESS THE THUNDER POTENTIAL FOR OUR
SOUTHEASTERN TERMINALS WITH THE 12Z PACKAGE. NO CHANGE IN CURRENT
INDICATIONS THAT ANY ISOLATED THUNDER WOULD REMAIN SOUTH AND EAST
OF THE MAIN CHICAGO AREA TERMINALS...POSSIBLY IMPACTING GYY.

AS THE COLD FRONT MAKES MORE SOUTHWARD PROGRESS TODAY...MOST
TERMINALS CAN EXPECT NW WINDS WITH GUSTS TO 20 KT...POSSIBLY A BIT
HIGHER IN THE 21Z-0Z TIME FRAME.

KMD

//ORD AND MDW CONFIDENCE...UPDATED 06Z...

* LOW CONFIDENCE IN PRECIP AT ORD/MDW. MDW HAS SLIGHTLY BETTER
  CHANCES THAN ORD MONDAY AFTERNOON.
* HIGH CONFIDENCE IN GUSTY NW WINDS THIS AFTERNOON...MEDIUM
  CONFIDENCE ON SPEEDS

KMD

//OUTLOOK FOR ORD/MDW FOR 12Z TUESDAY-12Z SUNDAY...UPDATED 00Z...

TUESDAY...SLIGHT CHANCE SHRA. PRIMARILY VFR.
WEDNESDAY THROUGH SATURDAY...VFR.

BMD

&&

.MARINE...
337 AM CDT

THE FIRST IN A SERIES OF COLD FRONTS HAS CLEARED THE LAKE EARLY
THIS MORNING...BUT THE MORE SIGNIFICANT COLD FRONT WILL BE MOVING
THROUGH LATER TODAY. WINDS SHIFTED TO THE NORTHWEST BUT NOW ARE
BACKING MORE SOUTHERLY TONIGHT THEN VEER TO THE WEST NORTHWEST
THROUGH THE AFTERNOON. STRONG HIGH PRESSURE WILL BE MOVING
SOUTHWARD AND WILL BRING A FAIRLY STRONG PRESSURE GRADIENT ACROSS THE
LAKE MONDAY EVENING AND MONDAY NIGHT IN CONJUNCTION WITH A PUSH OF
MUCH COOLER AIR. THIS WILL CREATE UNSTABLE CONDITIONS OVER THE
LAKE IN QUITE A WHILE SUPPORTING THE MIXING OF STRONGER NORTHWEST
WIND GUSTS TO THE SURFACE. THE STRONGEST GRADIENT WILL BE ACROSS
THE SOUTHERN PART OF THE LAKE AND IT DOES APPEAR THAT 20 TO 25 KT
GUSTS WILL BE LIKELY INTO MONDAY NIGHT. THE PRESSURE GRADIENT
WEAKENS TUESDAY ALLOWING WINDS TO DIMINISH BEFORE THE HIGH BUILDS
OVERHEAD WEDNESDAY. FEEL CONFIDENT ENOUGH THAT THE INDIANA
NEARSHORE WATERS WILL REACH SMALL CRAFT CRITERIA FOR WINDS AND
WAVES MONDAY EVENING AND MONDAY NIGHT.

THE HIGH WEAKENS THROUGH THE WEEK AND MOVES OVER THE LAKE BY
WEDNESDAY. ONSHORE FLOW WILL LIKELY DEVELOP WITH LIGHT SPEEDS
WHICH MAY PERSIST INTO FRIDAY AS THE HIGH SHIFTS TO THE ATLANTIC
COAST.

NO CHANGES IN REASONING REGARDING THE POTENTIAL FOR WATERSPOUTS
MONDAY NIGHT. LATEST GUIDANCE SHOWS 850 MB TEMPS COOLING TO AROUND
+5 OR +6 C INTO THE OVERNIGHT HOURS WHICH IS SLIGHTLY HIGHER THAN
PREVIOUS MODEL RUNS LEADING TO A LAKE-850 DELTA T OF AROUND +11-12 C.
SOME OF THE LATEST FORECAST SOUNDINGS SHOW A PERIOD OF DEEP
INSTABILITY WITH EQUILIBRIUM LEVELS IN THE 20-25 KT RANGE USING
TODAYS WATER TEMPS AT THE MID LAKE BUOYS. THESE CONDITIONS STILL
ARE ON THE LOWER END OF WATER SPOUT POTENTIAL SO WILL CONTINUE TO
MONITOR FOR NOW.

KMD/MDB

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...BEACH HAZARDS STATEMENT...INZ001-INZ002...10 PM MONDAY TO 1 PM
     TUESDAY.

LM...SMALL CRAFT ADVISORY...LMZ743-LMZ744-LMZ745...10 PM MONDAY TO 1
     PM TUESDAY.

&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jul 13, 4:18 PM CDT, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
418 PM CDT SUN JUL 13 2014

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
142130-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
418 PM CDT SUN JUL 13 2014 /518 PM EDT SUN JUL 13 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

PORTIONS OF THE ILLINOIS RIVER ARE IN FLOOD.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MONDAY AFTERNOON MAINLY
ALONG AND SOUTH OF A OTTAWA ILLINOIS TO VALPARAISO INDIANA LINE.

DANGEROUS SWIMMING CONDITIONS ARE POSSIBLE AT INDIANA BEACHES
MONDAY NIGHT INTO TUESDAY.

PORTIONS OF THE ILLINOIS RIVER WILL REMAIN IN FLOOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

LMZ740>745-142130-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
418 PM CDT SUN JUL 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

CONDITIONS HAZARDOUS TO SMALL CRAFT ARE POSSIBLE MONDAY NIGHT INTO
TUESDAY ALONG THE INDIANA NEARSHORE.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-142130-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
418 PM CDT SUN JUL 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

RODRIGUEZ

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 1:01 PM CDTSpecial Weather StatementLOTNewton14 min

Nearby

Beach Hazards Statements in Indiana, 2014Every beach hazards statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.